Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 161, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2019, 12:26 AM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 12:26 AM CDT (05:26 UTC)
- Expired
- May 26, 2019, 1:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 12.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:14 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 25, 9:14 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 914 PM CDT Sat May 25 2019 .DISCUSSION... Area of showers and storms moving from north central Oklahoma into northeast Oklahoma this evening. Most unstable environment at this time for severe weather is to the northwest of I-44. Heaviest rain is also expected across these areas, and will be subject to quick onset flash flooding. Main update elements to the forecast was to raise pops across northeast Oklahoma, and to add severe watch 247. Storms are expected to weaken late tonight along with decreasing areal coverage. Updated ZFP/PFM/AFM already sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064. AR...None. && SHORT TERM...23
Hazardous weather outlook, May 25, 9:40 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Significant.
AREA...Northeast Oklahoma,especially northwest of I 44.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 25, 9:28 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
928 PM CDT Sat May 25 2019
OKZ054-260300-
Osage OK-
928 PM CDT Sat May 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1000 PM CDT...
At 927 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Chilocco to near Ponca City. Movement
was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Shidler... Grainola...
Foraker... Southern Kaw Lake...
Webb City... Apperson...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9653 3680 9652 3668 9706 3669 9706
3670 9703 3670 9698 3672 9692 3675 9689
3675 9687 3674 9683 3677 9682 3677 9679
3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0227Z 263DEG 38KT 3702 9706 3670 9706The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:58 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 6 hr |
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| May 25, 9:28 PM CDT | Special Weather Statement | TSA | Kay | 32 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 33 min |
| May 25, 10:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 25, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 21 min |
| May 25, 11:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 43 min |
| May 25, 11:48 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 42 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 33 min |
| May 26, 12:03 AM CDT | Tornado Warning | TSA | Creek, Pawnee | 27 min |
| May 26, 12:04 AM CDT | Tornado Warning | TSA | Creek | 41 min |
| May 26, 12:19 AM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 12 min |
| May 26, 12:20 AM CDT | Tornado Warning | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 40 min |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 52 min |
| May 26, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 46 min |
| May 26, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 42 min |
| May 26, 12:49 AM CDT | Tornado Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 41 min |
| May 26, 1:01 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Nowata, Rogers, Tulsa, Washington | 44 min |
| May 26, 1:10 AM CDT | Tornado Warning | TSA | McIntosh, Muskogee | 25 min |
| May 26, 1:19 AM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Rogers | 41 min |
| May 26, 1:30 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 45 min |
| May 26, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 41 min |
| May 26, 1:52 AM CDT | Tornado Warning | TSA | Delaware | 23 min |
| May 26, 1:58 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 32 min |
| May 26, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| May 26, 2:24 AM CDT | River Flood Warning | TSA | Creek | 47 hr |
| May 26, 8:35 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| May 26, 8:52 AM CDT | Flash Flood Watch | TSA | Craig, Nowata, Ottawa, Washington | 4 hr |
| May 26, 9:19 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 4 hr |
| May 26, 11:43 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 2 hr |
| May 26, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| May 26, 2:26 AM CDT | Tornado Warning | TSA | Benton, Washington | 34 min |
| May 26, 2:54 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 23 min |
| May 26, 3:18 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.